Department of Ophthalmology, General Hospital of Patras, Patras, Greece
We would like to report an interesting case of acute sclerokeratitis following cataract surgery treated with topical use of Cyclosporine-A. A 61-year old woman with a past history of scleritis in her right eye had an uneventful phaco surgery in her right eye for cataract removal via a corneoscleral incision. Eight months after the initial surgery the patient had a sudden decrease in her visual acquity in the right eye with marked inflammatory signs in the sclera and cornea adjacent to the entry-site of the phaco surgery. Initially the patient was treated with systemic corticosteroids but due to serious side effects topical cyclosporine-A was added instead. Five months later the patient has a significant improvement in terms of visual acquity with marked reduction in the inflammatory signs both in sclera and corneal tissue. We think that topical Cyclosporine-A with its potent immunomodulating effects seems to be of benefit in those cases where systemic corticosteroids are contraindicated or have serious side-effects.
Received Date: 16/1/2008 Revision Received Date: 20/2/2008 Acceptance Date: 21/2/2008 Electronic publication date: 8/3/2008 Collection year: 2008
Full-Text HTML Views: 754 Abstract HTML Views: 502 PDF Downloads: 246 Total Views/Downloads: 1502
Full-Text HTML Views: 460 Abstract HTML Views: 338 PDF Downloads: 136 Total Views/Downloads: 934 Geographical View
2008 Bentham Science Publishers Ltd.
open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.5/) which permits unrestrictive use, distribution, and reproduction in any medium, provided the original work is properly cited.
* Address correspondence to this author at the Department of Ophthalmology, General Hospital of Patras, Patras, Greece; E-mail: email@example.com